Sign in with
Sign up | Sign in
Your question

[solved] Getting odd "rays" on Asus P4S80D-X/PNY VERTO 6800

Last response: in Graphics & Displays
Share
September 29, 2009 9:51:48 AM

P4 3. GHZ w/ HT
1.5 MB RAM PC 3200
Asus P4S800D-X
PNY Verto GeForce 6800 Graphics card

A year ago, shortly after installing Fallout 3 (after install it worked great) I loaded Fallout 3 up and got missing parts of graphics and strange "rays" casted about. This carryed over to Everquest, and FreeRealms as well. I replaced the Graphics card, the processor, and Mobo (with duplicate models) even swapped out hard drives and re-installed windows. Everytime I install Service pack 1 or higher it comes back. On a freash install of WXP and Direct X 9.0c - the games work correctly. Any ideas? With WXP SP3 and current Nvidia Drivers, the problem doesn't go away

Oh, also swapped out memory and used a "new" memory stick to confirm it wasn't that.
September 29, 2009 5:48:02 PM

I was thinking that if I simply can't fix the problem, I could set up a secondary boot partition in one of my hard drives and simply choose to boot from that partition for 3dgaming and not take advantage of whatever else SP1-3 provide me while booting to that partition. Altho, I have never set up a system like that I seem to recall peeps talking about doing it, I just don't remember how long ago.
Related resources
September 30, 2009 3:39:00 PM

pretty surprised not a single response, or question or any help to this.

So, I installed a completely clean WinXP install on a 2nd hard drive 1st partition, ONLY installed some mobo drivers, and directx9c. Will it fixed the EQ problem when booting to that drive. However, Fallout 3 and Free Realms will not run on a system that isn't SP2 (or greater?).

So the bottom line is, this system will still not run any 3d Graphic environment on either my pocket WINXP drive for EQ or my full up, ALSO CLEAN install of WINXP that is my normal boot up. Completely clean, completely windows updated - even with all Framework upgrades... just doesn't go.

Anyone have suggestions?
October 1, 2009 6:48:11 PM

well.... funny my comments embeded in there about drivers. Found an Omega 3rd party Nividia driver that after 12 months fixed my problem.
!